Hail, Winkler
- When
- June 17, 8:55 PM CST
- Where
- Winkler County, 6 mi N of Kermit
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.937, -103.080
Nickel sized hail fell north of Kermit.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Nickel sized hail fell north of Kermit.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 17, 12:57 PM CST, 7 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 157 PM CDT SUN JUN 17 2007 .SHORT TERM... CUTOFF LOW CONTINUED TO SPIN OVER NORTH CENTRAL TEXAS...BUT WAS SLOWLY MOVING EASTWARD ACCORDING TO WATER VAPOR IMAGERY. MEANWHILE...A PLUME OF MID AND UPPER LEVEL MOISTURE WAS ENTRAPPED UNDER A BUILDING UPPER LEVEL RIDGE OVER NEW MEXICO. A LOW LEVEL THETA E AXIS EXTENDED NORTH/SOUTH ALONG...AND WEST OF...THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS...MORE OR LESS COLOCATED WITH A DEVELOPING SURFACE TROUGH. THE REMNANTS OF THE FRONTAL BOUNDARY APPEAR TO BE SITUATED FROM THE SURFACE TROUGH NEAR THE GUADALUPE MOUNTAINS...SOUTHEASTWARD ACROSS THE STOCKTON PLATEAU. THINK WE WILL SEE A CONTINUATION OF THUNDERSTORM DEVELOPMENT ALONG THE SURFACE TROUGH/THETA E AXIS...AND OLD FRONTAL BOUNDARY...THROUGH THE REST OF THE AFTERNOON. ALTHOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...A STORM OR TWO COULD BRIEFLY PULSE UP AND PRODUCE MARGINALLY SEVERE HAIL OR WIND...WITH LOCALLY HEAVY RAINFALL POSSIBLE TOO. THE THREAT OF THESE ISOLATED SEVERE STORMS...AND HEAVY RAINFALL...LOOKS MOST LIKELY OVER SOUTHEAST NEW MEXICO...AND OVER THE GUADALUPE AND DAVIS MOUNTAINS WHERE CAPE VALUES WILL BE THE HIGHEST. LACK OF APPRECIABLE SHEAR WILL LIMIT THE SEVERE THREAT THOUGH. A FEW STORMS COULD DEVELOP OVER THE EASTERN CWA...A LAST PARTING SHOT FROM THE EXITING UPPER LOW...ESPECIALLY SINCE THE LLJ WILL DEVELOP. OTHERWISE...WIND SPEEDS WILL PROBABLY BE HIGHER THAN THE LAST NIGHT OR TWO...SO HAVE KEPT THE HIGHER MIN TEMPERATURES ALREADY IN THE FORECAST. .LONG TERM... UPPER LOW OVER NORTH CENTRAL TEXAS WILL MOVE EAST INTO ARKANSAS AND LOUISIANA AS AN UPPER RIDGE BUILDS INTO THE WESTERN CWA MONDAY AFTERNOON. AS A RESULT...WARM DRY WEATHER CAN BE EXPECTED MONDAY AND TUESDAY. TEMPERATURES ARE EXPECTED TO REACH WELL INTO THE 90S OVER MOST AREAS MONDAY AND TUESDAY AS A THERMAL RIDGE DEVELOPS OVER THE WESTERN CWA IN RESPONSE TO THE RIDGE. OVER SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS AND THE BIG BEND REGION...HIGH TEMPERATURES IN THE TRIPLE DIGITS CAN BE EXPECTED. BY WEDNESDAY...THE RIDGE WILL WEAKEN SLIGHTLY IN RESPONSE TO AN UPPER LEVEL TROUGH MOVING ACROSS THE NORTHERN PLAINS. THE TROUGH WILL SERVE TO PUSH A COLD FRONT INTO THE CWA WEDNESDAY COOLING TEMPERATURES SLIGHTLY. WEAK UPPER LEVEL DISTURBANCES MOVING AROUND THE EASTERN EDGE OF THE HIGH WILL PRODUCE ISOLATED THUNDERSTORMS OVER THE WESTERN AREAS WEDNESDAY. A WEAK UPPER LEVEL LOW WILL MOVE SOUTH ACROSS WEST CENTRAL TEXAS THURSDAY AND WILL PRODUCE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS OVER THE EASTERN SECTIONS THURSDAY AFTERNOON. THE THUNDERSTORMS ARE EXPECTED TO DECREASE OVER THE AREA BY EARLY FRIDAY AS THE LOW CONTINUES TO MOVE SOUTH AWAY FROM THE CWA. TEMPERATURES WILL BE ON THE INCREASE AGAIN FRIDAY AS THE THERMAL RIDGE REDEVELOPS OVER THE WESTERN CWA. WARM DRY WEATHER IS EXPECTED OVER THE AREA NEXT WEEKEND AS THE UPPER RIDGE CONTINUES OVER THE REGION. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 72 97 74 95 / 20 10 10 10 CARLSBAD NM 69 105 67 102 / 30 10 10 10 DRYDEN TX 71 98 72 98 / 20 10 10 10 FORT STOCKTON TX 71 101 73 100 / 10 10 10 10 GUADALUPE PASS TX 67 98 70 94 / 20 10 10 10 HOBBS NM 69 104 67 100 / 20 10 10 10 MARFA TX 57 93 60 94 / 10 10 10 10 MIDLAND INTL AIRPORT TX 70 98 71 97 / 10 10 10 10 ODESSA TX 73 99 74 98 / 10 10 10 10 WINK TX 72 107 71 105 / 20 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/54
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 156 PM CDT SUN JUN 17 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-181900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 156 PM CDT SUN JUN 17 2007 /1256 PM MDT SUN JUN 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED STORM OR TWO COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY OF THESE STRONGER STORMS. SOUTHEAST NEW MEXICO...AND THE GUADALUPE AND DAVIS MOUNTAINS STAND THE BEST CHANCE OF SEEING ANY OF THESE ISOLATED STRONG STORMS. THUNDERSTORMS STRENGTH WILL DIMINISH AROUND SUNSET...OR SHORTLY THEREAFTER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 545 PM CDT SUN JUN 17 2007 NMZ028-172345- EDDY COUNTY PLAINS- 445 PM MDT SUN JUN 17 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF COTTONWOOD ALONG US 285 AT 445 PM MDT...MOVING EAST AT 20 MPH. HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. THIS STORM IS VERY STRONG AND COULD BECOME SEVERE AT ANY TIME. THOSE IN THE PATH OF THIS STORM SHOULD TAKE COVER AS IT APPROACHES. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. 13
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
715 PM CDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 5 S CARLSBAD 32.33N 104.24W
06/17/2007 E0.75 INCH EDDY NM TRAINED SPOTTER
TRAINED SPOTTER REPORTED PENNY SIZED HAIL ON COLEMAN ROAD
NEAR US HIGHWAY 62/180 SOUTH OF CARLSBAD.
&&
MUELLERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 745 PM CDT SUN JUN 17 2007 TXZ058-180145- REEVES COUNTY AND UPPER TRANS PECOS- 745 PM CDT SUN JUN 17 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL REEVES COUNTY. A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF ORLA OVER RURAL NORTHWESTERN REEVES COUNTY AT 745 PM CDT...MOVING EAST AT 10 MPH. THIS STORM WILL AFFECT MOTORISTS ON FARM TO MARKET ROAD 2119 AND U.S. HIGHWAY 285. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...PEA TO MARBLE SIZE HAIL...STRONG WIND GUSTS NEAR 50 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
808 PM CDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL 18 NNE CARLSBAD 32.64N 104.12W
06/17/2007 E0.75 INCH EDDY NM TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA TO PENNY SIZED HAIL 2 INCHES
DEEP ALONG STATE HIGHWAY 31 4-5 MILES SOUTH OF US HIGHWAY
62/180.
&&
MUELLERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 843 PM CDT SUN JUN 17 2007 TXZ058-067-180245- WARD-REEVES COUNTY AND UPPER TRANS PECOS- 843 PM CDT SUN JUN 17 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL REEVES AND NORTHWESTERN WARD COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST OF PECOS AT 843 PM CDT...MOVING EAST AT 15 MPH. THIS STORM WILL AFFECT THE CITY OF PECOS AND MOTORISTS ON U.S. HIGHWAY 285 SOUTH OF THE INTERSECTION OF STATE HIGHWAY 302. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...PEA TO MARBLE SIZE HAIL...STRONG WIND GUSTS NEAR 50 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 914 PM CDT SUN JUN 17 2007 NMZ034-TXZ059-060-180315- SOUTHERN LEA COUNTY-WINKLER-LOVING- 914 PM CDT SUN JUN 17 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN LOVING...SOUTHEASTERN LEA AND WESTERN WINKLER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 17 MILES NORTHWEST OF WINK AT 914 PM CDT...MOVING EAST AT 20 MPH. THIS STORM IS EXPECTED TO REMAIN NORTH OF STATE HIGHWAY 302 OVER OPEN COUNTRY. ANOTHER STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF JAL AT 814 PM MDT...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL AFFECT MOTORISTS ON STATE HIGHWAY 18 BETWEEN JAL AND KERMIT. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...PEA TO MARBLE SIZE HAIL...STRONG WIND GUSTS NEAR 50 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The Midland/Odessa radar (KMAF), 84 km away, was scanning. The volume nearest the first event began at 02:55 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36734.